• So this acne is taking me back to my teenage years! I've recently developed what appears to be acne on my scalp and parts of my face.

    Asked by Zappy on Wednesday, January 16, 2013

    So this acne is taking me back to my teenage years! I've recently developed what appears to be acne on my scalp and parts of my face.

    Currently taking Taxotere/Herceptin/Perjeta. Has anyone had this side effect? And what did you use to make it better? Staying away from hats/wigs/makeup.....

    7 Answers from the Community

    7 answers
    • nancyjac's Avatar

      Actually a hat or wig might help. I'm assuming that with the taxotere, you hair has fallen out, not just on your head but on your face and body as well. This can expose your skin to contaminants that are normally filtered by your hair. For those who tend towards oily skin and scalp, there is no hear to absorb any of those oils. For those with dry skin, there is no hair to protect from skin drying out even further from air, wind, sun, etc. By all means use a sunscreen on your face and on your scalp if you are not covering it. A soft and absorbent hat or scarf may be helpful to keep out contaminants, absorb excess oils, and keep your skin from burning. Wash your face and scalp daily but gently with a non oily but non abrasive cleanser.

      almost 4 years ago
    • Peroll's Avatar

      I got a rash like that from Irentecan. It started on my head then migrated down to the torso. Mine itched alot and Benartyl helped keep the itching down. To get rid of the acne stuff you probably need to see a dermtologist for the correct perscription. Good Luck!!

      almost 4 years ago
    • BuckeyeShelby's Avatar

      I started getting "bumpy" after my 5th of 6 rounds of chemo. I asked my oncologist about it, and he did say my skin issues were likely due to the chemo and should subside once I'm done. I did have my 6th last week, and it does seem to be getting better. Good luck w/your acne.

      almost 4 years ago
    • DorothyV's Avatar

      yes, I had it after my second round of Taxotere and Cytoxin. It's called folliculitis. You can look it up online. Mine was probably caused by wearing my wig. Tell your onc. Mine told me to use hydrocortisone cream. He gave me a prescription in case the cream didn't work. I never had to fill the prescription. Try to keep your head uncovered as much as possible. If you need to cover it, wear soft breatheablle cotton. Mine cleared up in a few days. I f you need to wear a hat or wig, wear a wig liner under it. Good luck :)

      almost 4 years ago
    • Zappy's Avatar

      Thank you all for your respond. Turns out to be Folliculitus. Started an antibacterial regime that seems to be working! Aloe on my scalp has also helped relieve the pain!

      almost 4 years ago
    • mcowett's Avatar

      I have eczema, and found that my chemo treatment particularly the herceptin made it flare up on my face and neck. However, we skipped a treatment and when we went back I was fine. I have heard of this skipping a treatment helping others with other side effect issues. The idea is like "resetting" the body. I don't know . . . .

      almost 4 years ago
    • Grandy's Avatar

      My Folliculitus is MUCH better because of a script from Oncologist. But my scalp is still itchy. Peroll said he used Benedryl - Was that the cream or the pill?

      almost 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more breast cancer questions.  Also, don't forget to check out our Breast Cancer page.